MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC

BOSTON SCIENTIFIC CORPORATION RESOLUTION CLIP; CLIP, HEMOSTATIC
Model Number M00522600
Medical Device Problem Codes Defective Device (2588); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).Investigation results: the returned resolution clip device was analyzed, and a visual evaluation noted that the device was received with the clip assembly attached and with evidence of flaring from the capsule into the bushing.It was also observed that the control wire was highly kinked next to the spool and the device was returned without its outer-sheath.Microscopic examination was performed and it was found that the clip assembly was activated and the capsule bottom part was widened.The bushing tabs were rounded.Dimensional analysis was performed on the bushing outer diameter, and it was found to be within specification.A dimensional analysis was also performed between the hooks of the bushing and the pin gage, and both were confirmed to be out of specification.No other problems with the device were noted.Based on the condition of the returned device, the reported event of device damage was confirmed.Investigation found that the hooks of the bushing were out of specification and the capsule tabs were rounded with evidence of flaring of the capsule into the bushing which can be traced to the manufacturing process as a contributing factor and may have contributed to a clip deployment problem.Additionally, the hit marks found on the bushing is likely due to the flaring of the capsule onto the bushing.Therefore, the most probable root cause is manufacturing deficiency, as the reported event was traced to the manufacturing process.An investigation to address this problem is in progress.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a resolution clip device was used during a colonoscopy procedure performed on (b)(6) 2022.During unpacking, it was noticed that the device was damaged.The procedure was completed with another resolution clip device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation findings of bushing hooks were out of specification and the bushing tabs were rounded, leading to a deployment problem.

Brand Name
RESOLUTION CLIP
Common Device Name
CLIP, HEMOSTATIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14079302
Report Number3005099803-2022-01900
Device Sequence Number14771390
Product Code MCH
UDI-Device Identifier08714729504764
UDI-Public08714729504764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040148
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberM00522600
Device Catalogue Number2260
Device Lot Number0025076831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight70 KG